Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 20, 2011, 1:06 PM EDT for Kent County, Ottawa County, Michigan. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 1:06 PM EDT (17:06 UTC)
- Expired
- Aug 20, 2011, 1:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 1:15 PM EDT | TSTM WND GST 60 | 3 N Grand Rapids, MI | TREE AND LIMB DAMAGE IN RIVERSIDE PARK BETWEEN COIT AVENUE AND KNAPP STREET. TWO FOOT DIAMETER LIMBS DOWN. TIME ESTIMATED BY RADAR. |
| Aug 20, 1:17 PM EDT | TSTM WND GST 32 | 4 Nnw Grand Rapids, MI | WZZM TV. |
| Aug 20, 1:19 PM EDT | TSTM WND GST 55 | Grand Rapids, MI | MEASURED AT DOWNTOWN GVSU CAMPUS. |
| Aug 20, 1:25 PM EDT | TSTM WND GST 45 | Grand Rapids, MI | MEASURED AT WOOD TV 8. |
| Aug 20, 1:42 PM EDT | TSTM WND GST 45 | 3 Wsw Cannonsburg, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WUUS53 KGRR 201706 SVRGRR MIC081-139-201745- /O.NEW.KGRR.SV.W.0106.110820T1706Z-110820T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 106 PM EDT SAT AUG 20 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KENT COUNTY IN SOUTHWEST MICHIGAN... EAST CENTRAL OTTAWA COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 145 PM EDT * AT 103 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF COOPERSVILLE..AND MOVING EAST AT 35 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... GRAND RAPIDS... MARNE... ALPINE... COMSTOCK PARK... BELMONT... WALKER... ADA... CANNONSBURG... TALLMADGE... STANDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS AT 1 800 647 3836. && LAT...LON 4309 8543 4293 8542 4296 8584 4307 8584 TIME...MOT...LOC 1706Z 270DEG 30KT 4302 8580 WIND...HAIL 60MPH <1.00IN $$ OSTUNO
2 follow-up statements
488 WWUS53 KGRR 201723 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 123 PM EDT SAT AUG 20 2011 MIC139-201734- /O.CAN.KGRR.SV.W.0106.000000T0000Z-110820T1745Z/ OTTAWA MI- 123 PM EDT SAT AUG 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTTAWA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4295 8565 4303 8564 4306 8543 4293 8542 TIME...MOT...LOC 1724Z 276DEG 33KT 4300 8557 $$ MIC081-201745- /O.CON.KGRR.SV.W.0106.000000T0000Z-110820T1745Z/ KENT MI- 123 PM EDT SAT AUG 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KENT COUNTY UNTIL 145 PM EDT... AT 121 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAND RAPIDS...MOVING EAST AT 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... ADA... CANNONSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS AT 1 800 647 3836. && LAT...LON 4295 8565 4303 8564 4306 8543 4293 8542 TIME...MOT...LOC 1724Z 276DEG 33KT 4300 8557 WIND...HAIL 60MPH <1.00IN $$ OSTUNO
948 WWUS53 KGRR 201745 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 145 PM EDT SAT AUG 20 2011 MIC081-201755- /O.EXP.KGRR.SV.W.0106.000000T0000Z-110820T1745Z/ KENT MI- 145 PM EDT SAT AUG 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KENT COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4295 8565 4303 8564 4306 8543 4293 8542 TIME...MOT...LOC 1745Z 276DEG 33KT 4298 8531 $$ OSTUNO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 7:50 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 20, 7:50 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 750 AM EDT SAT AUG 20 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EDT SAT AUG 20 2011) A COLD FRONT MOVING OVER FAR NORTHERN LOWER WILL MOVE SOUTH ACROSS THE LOWER PENINSULA TODAY. SHOWERS AND STORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON AHEAD OF THE FRONT. PRECIPITATION WILL DIMINISH TONIGHT AS THE FRONT MOVES SOUTH OF THE AREA. HIGHS IN THE MID 70S SUNDAY/MONDAY WILL SLOWLY INCREASE TO THE LOWER 80S BY TUESDAY AS HIGH PRESSURE BEHIND THE FRONT MOVES EAST. && .SHORT TERM...(400 AM EDT SAT AUG 20 2011) (TODAY THROUGH MONDAY) FORECAST CONCERNS DEAL WITH STORMS ALONG/AHEAD OF THE FRONT TODAY. SFC ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR GAYLORD SOUTHWEST TO NEAR GREEN BAY. SOME WEAK STORMS HAVE DEVELOPED NEAR THE FRONTAL BOUNDARY OVER FAR NRN LWR DURING THE PAST HOUR OR SO AND ARE MOVING EAST. MESO ANALYSIS 2-3K J/KG MUCAPE WEST OF US-131 SOUTH OF I-96. EFFECTIVE SHEAR VALUES HAVE DECREASED FROM 35KTS TO 25 AND ARE PROGD TO REMAIN NEAR 30KTS TODAY. AS WE HEAT UP TODAY... INSTABILITY WILL GO UP. PWATS INCREASE TO NEAR 1.75 INCHES TOO. SO WE HAVE MOISTURE...INSTABILITY...AND LIFT FRONT THE COLD FRONT... ALL THE INGREDIENTS WE NEED FOR CONVECTIVE DEVELOPMENT. THE FIRST PART OF THE MORNING SHOULD BE QUIET. HOWEVER BY LATE MORNING INTO THE AFTERNOON WE/LL SEE STORMS DEVELOP. CAN/T RULE OUT A STRONG STORM THIS AFTERNOON BUT MOST WILL BE NON SEVERE. PCPN WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES SOUTH. MOST OF SUNDAY WILL BE DRY. HOWEVER...A DEEP UPPER TROUGH WILL MOVE OVER THE MIDWEST. PRETTY GOOD DPVA WITH THIS SYSTEM. THAT MAY BE ENOUGH TO PRODUCE A SHOWER. HOWEVER...RH PROGS SHOW A FAIRLY DRY TROP SO WE DON/T EXPECT MUCH AS THE TROUGH MOVES THROUGH. COOLER TEMPS WILL FOLLOW THOUGH AS H8 TEMPS FALL TO AROUND 10C SUNDAY AFTERNOON. THAT WILL RESULT IN HIGHS IN THE MID 70S. DRY WX CONTINUES SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE MOVES IN BEHIND THE UPPER TROUGH. && .LONG TERM...(400 AM EDT SAT AUG 20 2011) (MONDAY NIGHT THROUGH FRIDAY) MODELS IN DECENT AGREEMENT IN SHOWING THE COLD FRONT TRACKING THROUGH LOWER MI IN THE WED/THU TIMEFRAME. WILL MAINTAIN THE RISK FOR A SHOWER OR THUNDERSTORM IN THIS TIMEFRAME. LOOKS LIKE HIGH PRESSURE BUILDS IN FOR FRI LEADING TO DRY WEATHER. WITH A THERMAL TROUGH OVERHEAD AND A DRIER AIRMASS IN PLACE ON FRI...SHOULD BE SLIGHTLY LOWER THAN NORMAL TEMPS. WILL NEED TO MONITOR THE TUE AFTERNOON FORECAST. ELEVATED INSTABILITY WILL BE ADVECTING IN FROM THE WEST LATE IN THE DAY AS A STRENGTHENING SOUTHWEST FLOW DEVELOPS. A MID LEVEL SHORTWAVE IS SHOWN IN ND AT 12Z TUE...AND HAS TRENDED SLIGHTLY FASTER WITH THE 00Z MODEL RUNS. IF THIS TREND CONTINUES...PRECIPITATION COULD MOVE IN PRIOR TO 00Z WED. && .AVIATION...(750 AM EDT SAT AUG 20 2011) AREA OF SHOWERS AND THUNDERSTORMS CROSSING WISCONSIN WILL MOVE INTO TAFS SITES THIS MORNING INTO EARLY AFTERNOON. GIVEN THE MOIST AIRMASS THAT WILL BE IN PLACE I ADDED SOME IFR TO WRN TAF SITES LIKE KGRR KAZO...AND KMKG PRIOR TO 18Z. IT APPEARS THAT THE STORMS WILL PUSH EAST OF THE TAF SITES BY 00Z THIS EVENING. WILL NEED TO MONITOR THE FOG RISK TONIGHT AS WINDS WILL BE WEAK. I DID ADD MVFR CONDITIONS TO THE TAFS FOR TONIGHT. && .MARINE...(400 AM EDT SAT AUG 20 2011) WINDS WILL VEER TO THE NW THIS AFTERNOON AFTER FROPA. PRESSURE RISES BEHIND THE FRONT ARE NOT GREAT AND THUS THE WINDS BEHIND THE FRONT ARE NOT EXPECTED TO BE ALL THAT HIGH EITHER. AS A RESULT...WAVES WILL LIKE REMAIN AOB 3 FT TODAY-SUNDAY. && .HYDROLOGY...(400 AM EDT SAT AUG 20 2011) PWATS INCREASE TO AROUND 1.75 INCHES LATER TODAY NEAR THE FRONTAL BOUNDARY. THAT INCREASES THE POTENTIAL FOR HEAVIER RAIN IN ANY OF THE STORMS THAT DEVELOP. CAN/T RULE OUT LOCALIZED FLOODING IN A STORM...BUT WIDESPREAD FLOODING IS NOT EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...NONE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: MJS AVIATION: MJS MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Aug 20, 5:41 AM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 541 AM EDT SAT AUG 20 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 541 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT DROPS THROUGH THE REGION. SMALL HAIL...WINDS OVER 40 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS COULD ACCOMPANY THE STRONGER STORMS. THE MAIN STORM MOTION WILL BE SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE TUESDAY NIGHT TO THURSDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-210945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 541 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT DROPS THROUGH THE REGION. SMALL HAIL...WINDS OVER 40 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS COULD ACCOMPANY THE STRONGER STORMS. THE MAIN STORM MOTION WILL BE SOUTHEAST AT 25 MPH. WAVES COULD BE LOCALLY HIGHER AROUND ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASED RISK FOR RIP CURRENTS WILL EXIST NORTH OF PENTWATER ON SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE TUESDAY NIGHT TO THURSDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
In the hours before
Special weather statement, Aug 20, 9:27 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 AM EDT SAT AUG 20 2011 MIZ044-045-201430- MECOSTA-NEWAYGO- 927 AM EDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 925 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES WEST OF BIG RAPIDS...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WOODVILLE... GOODWELL TWP... STANWOOD... BIG RAPIDS... GRANT TWP... COLFAX TWP... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4379 8538 4356 8534 4360 8592 4368 8592 TIME...MOT...LOC 1327Z 265DEG 25KT 4365 8582 OSTUNO
Special weather statement, Aug 20, 10:05 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 AM EDT SAT AUG 20 2011
MIZ039-040-045-046-201500-
CLARE-ISABELLA-MECOSTA-OSCEOLA-
1005 AM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
CLARE TO 35 MILES WEST OF MOUNT PLEASANT...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SEBEWA TWP... LAKE... MECOSTA...
BRINTON... FARWELL... WEIDMAN...
BEAL CITY... CLARE... LOOMIS...
ROSEBUSH... SHERIDEN TWP... DELWIN...
LEATON... MOUNT PLEASANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4390 8460 4353 8460 4360 8556 4376 8530
4390 8508
TIME...MOT...LOC 1405Z 276DEG 30KT 4383 8505 4370 8522
4358 8542
OSTUNOLocal storm report, Aug 20, 12:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1225 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL MORLEY 43.49N 85.45W
08/20/2011 E0.70 INCH MECOSTA MI TRAINED SPOTTER
&&
MKALEMBKSpecial weather statement, Aug 20, 12:27 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1227 PM EDT SAT AUG 20 2011
MIZ045-051-201730-
MECOSTA-MONTCALM-
1227 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN MONTCALM COUNTY...
MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
RUSTFORD BY 1255 PM EDT...
CANADIAN LAKES BY 110 PM EDT...
MECOSTA BY 125 PM EDT...
REMUS BY 130 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4379 8530 4378 8511 4348 8514 4343 8548
4346 8554
TIME...MOT...LOC 1627Z 246DEG 13KT 4346 8547
OSTUNOSpecial weather statement, Aug 20, 12:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1258 PM EDT SAT AUG 20 2011
MIZ056>058-201800-
IONIA-KENT-OTTAWA-
1258 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
GRAND RAPIDS TO 30 MILES WEST OF GRAND RAPIDS...MOVING EAST AT 35
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4286 8622 4307 8594 4306 8529 4280 8535
4280 8622 4285 8622
TIME...MOT...LOC 1658Z 267DEG 32KT 4303 8586 4281 8618
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:27 AM EDT | Special Weather Statement | GRR | Newaygo | 63 min |
| Aug 20, 10:05 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 55 min |
| Aug 20, 12:27 PM EDT | Special Weather Statement | GRR | Mecosta | 63 min |
| Aug 20, 12:58 PM EDT | Special Weather Statement | GRR | Kent | 62 min |
| Aug 20, 1:09 PM EDT | Special Marine Warning | GRR | 36 min | |
| Aug 20, 1:21 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 39 min |
| Aug 20, 1:42 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm | 48 min |
| Aug 20, 2:04 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 59 min |
| Aug 20, 2:10 PM EDT | Special Weather Statement | GRR | Clinton, Eaton, Ingham | 65 min |
| Aug 20, 2:16 PM EDT | Special Weather Statement | GRR | Gratiot | 59 min |
| Aug 20, 2:45 PM EDT | Special Weather Statement | GRR | Calhoun | 60 min |
| Aug 20, 3:32 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.